Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 364, NWS Tulsa, OK

July 12, 2006Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 12, 2006, 6:49 PM CDT for Sequoyah County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2006, 6:49 PM CDT (23:49 UTC)
Expired
Jul 12, 2006, 7:45 PM CDT
In force
56 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 42 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2006-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2006-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-309 J/kg
Mixed-layer LCL
1745 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:44 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 12, 3:44 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT WED JUL 12 2006

.DISCUSSION...
WE ARE EMERGING LATE FROM A PLANNED SOFTWARE UPGRADE THIS
AFTERNOON. AS SUCH... THE AFTERNOON PRODUCTS WILL BE DELAYED
SOMEWHAT... HOPEFULLY NOT BY MUCH. INTEND TO MAKE ONLY MINOR
CHANGES TO THE SHORT TERM FORECAST AND NO ADDITIONAL CHANGES TO TO
THE EXTENDED PORTION OF THE FORECAST. THE PRELIMINARY NUMBERS AT
THE BOTTOM OF THIS PRODUCT WILL CHANGE SHORTLY BUT WANTED TO GET
A DISCUSSION OUT ASAP.

HEAT WILL BE ON THE WAY UP AND POPS WILL BE TRENDING DOWN
THROUGHOUT THE FORECAST. PLAN ONLY TO TWEAK TEMPERATURES A DEGREE
OR TWO FROM WHAT IS CURRENTLY IN THE SHORT TERM GRIDS. WILL
PROBABLY GO A BIT BELOW MAV POPS IN THE SHORT TERM BUT NEED A FEW
MINUTES TO LOOK AT THE LATEST DATA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77  97  77  98 /  40  20  20  10
FSM   75  96  75  98 /  40  30  20  10
MLC   75  97  75  97 /  40  20  20  10
BVO   72  96  72  98 /  40  20  20  10
FYV   72  92  71  92 /  40  40  20  10
BYV   73  91  71  92 /  30  40  20  10
MKO   74  94  74  95 /  40  30  20  10
MIO   74  96  74  96 /  30  30  20  10
F10   74  97  76  97 /  40  20  20  10
HHW   74  97  76  97 /  40  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 6
Hazardous weather outlook, Jul 12, 12:17 PM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT WED JUL 12 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1217 PM CDT WED JUL 12 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

DISCUSSION...
ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON IN THE VERY
MOIST AND UNSTABLE AIRMASS ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
DOWNBURST WINDS. THERE IS POTENTIAL FOR ANOTHER THUNDERSTORM
COMPLEX TO AFFECT THE AREA OVERNIGHT WITH A LIMITED SEVERE WEATHER
THREAT. HOWEVER...CONSIDERABLE UNCERTAINTY STILL EXISTS REGARDING
THE EVOLUTION AND TRACK OF ANY OVERNIGHT STORM COMPLEX.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LATER FORECASTS AND CONDITIONS SHOULD BE MONITORED FOR POSSIBLE
LOCALIZED ACTIVATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY...BEFORE
UPPER LEVEL HIGH PRESSURE STRENGTHENS OVER THE SOUTHERN PLAINS.
THIS WILL RESULT IN DECREASING THUNDERSTORM CHANCES...AND WARMING
TEMPERATURES. RECENT RAINS MAY HELP KEEP TEMPERATURES SLIGHTLY
COOLER...THOUGH AFTERNOON HEAT INDICES WILL LIKELY BE ABOVE 100
DEGREES. LATER FORECASTS SHOULD BE MONITORED REGARDING ANY HEAT
RELATED CONCERNS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 12, 5:05 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT WED JUL 12 2006

OKZ073-122300-
PITTSBURG OK-
505 PM CDT WED JUL 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     PITTSBURG

AT 505 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF ARPELAR...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...KIOWA...
PITTSBURG...BLANCO...SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...
HAYWOOD...BACHE...ALDERSON...KREBS...ARPELAR...SCIPIO...BLOCKER...
FEATHERSTON...CROWDER...INDIANOLA AND CANADIAN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 12, 5:29 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT WED JUL 12 2006

OKZ075-122315-
LATIMER OK-
529 PM CDT WED JUL 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LATIMER

AT 529 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RED OAK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WILBURTON...HIGGINS...DAMON...PANOLA AND RED
OAK.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 12, 6:00 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT WED JUL 12 2006

OKZ075-122330-
LATIMER OK-
600 PM CDT WED JUL 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     NORTHERN LATIMER

AT 600 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF WILBURTON TO 2 MILES
NORTHWEST OF WILBURTON TO BENGAL...MOVING NORTHEAST AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WILBURTON...BENGAL...PANOLA AND RED OAK.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jul 12, 6:36 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     3 WNW STIGLER           35.27N 95.17W
07/12/2006  M60 MPH          HASKELL            OK   MESONET

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:38 PM CDTSevere Thunderstorm WarningTSAOsage82 min
Jul 11, 9:51 PM CDTSevere Thunderstorm WarningTSAOsage, Washington54 min
Jul 11, 10:24 PM CDTSevere Thunderstorm WarningTSANowata, Rogers50 min
Jul 12, 5:12 PM CDTSevere Thunderstorm WarningTSAPittsburg63 min
Jul 12, 6:04 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer56 min
Jul 12, 6:33 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore57 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.